Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 362, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 22, 2019, 3:42 PM CDT for 4 counties in Missouri. It took effect at Sep 23, 2019, 6:24 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2019, 3:42 PM CDT (20:42 UTC)
- In effect from
- Sep 23, 2019, 6:24 AM CDT
- Expired
- Sep 24, 2019, 6:40 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 22, 3:09 PM CDT, 33 minutes earlier.
Area forecast discussion, Sep 22, 3:09 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 309 PM CDT Sun Sep 22 2019 .Discussion... Issued at 308 PM CDT SUN SEP 22 2019 This afternoon a cold front is moving through the CWA and as of 3PM is generally along the I-35 corridor. Just out ahead of the front is a narrow line of showers with occasional embedded thunder. This line will push east through the CWA this afternoon into the early evening before finally exiting the area. Tonight, surface high pressure will move directly over the CWA. This will provide light winds, and clear skies and with very moist conditions, fog has been added to the forecast for tonight into tomorrow morning. Models suggest visibility dropping to 2 to 4 miles however there may be areas of dense fog and that will need to be monitored for the possibility of a dense fog advisory tomorrow morning. High pressure will remain over the area through the day Monday with very comfortable and seasonable highs in the mid 70s. Monday night high pressure shifts eastward and WAA returns to the area on Tuesday with highs in the upper 70s to lower 80s. Tuesday night a mid-level shortwave will move from the northern Plains into the Upper Midwest forcing a cold front into the area. This will bring the chance for another round of thunderstorms to the area. There are some model difference as to how far the south the front makes it which will keep the potential for storms across the southern CWA Wednesday into Wednesday night. The next good chance for storms will come Friday into Friday night as a strong shortwave moves from the central Plains into the Upper Midwest. This will send another cold front into the area and with the potential for deep moisture to again be in place, heavy rain and severe weather may be possible with this system. Behind that system next weekend expect seasonably warm and dry conditions to prevail with highs in the mid 80s. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1228 PM CDT SUN SEP 22 2019 A cold front is movg thru the terminals at the beginning of the TAF pd veering winds to the west by 18Z and then the NNW by 20Z. As the front moves thru there will be the chc for a brf -shra so added a VCSH to the TAF thru 20Z. MVFR cigs will prevail thru 23Z- 00Z before cigs sct out this evening. High press will move in tonight bringing lgt winds and clr skies setting up the chc for fog development. Currently have vsbys reducing to 4SM-5SM aft 06Z and dropping to IFR btn 1/2SM-2SM btn 09Z-13Z however, it may be lower. Vsbys should improve by 15Z with VFR conds prevailing. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...73
Hazardous weather outlook, Sep 22, 5:16 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 516 AM CDT Sun Sep 22 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 516 AM CDT Sun Sep 22 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread moderate to heavy rainfall is expected to continue through the morning hours before shifting to the east in the afternoon. Localized flooding is possible with isolated lightning with these storms. If you have outdoor plans today be sure to bring the appropriate gear and have a shelter plan in place if you hear thunder. Strong to gusty winds are possible over central Missouri this afternoon. Storm activity will be over eastern Missouri by sunset with a nice evening for most of the area. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday The next chance for strong to severe storms will come Tuesday night into Wednesday morning over northern Missouri. Friday into Saturday also looks like it could be active with a frontal boundary pushing through the region. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Sep 22, 11:36 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CDT SUN SEP 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM HEAVY RAIN 1 SE RAYTOWN 39.00N 94.46W
09/22/2019 E3.00 INCH JACKSON MO PUBLIC
JUST OVER 3 INCHES. REPORT VIA SOCIAL MEDIA.
&&
PPLocal storm report, Sep 22, 11:37 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 AM CDT SUN SEP 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN GARDNER 38.81N 94.93W
09/22/2019 E2.00 INCH JOHNSON KS PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
PPLocal storm report, Sep 22, 11:47 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT SUN SEP 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 AM HEAVY RAIN 4 NW KEARNEY 39.41N 94.42W
09/22/2019 M1.72 INCH CLAY MO PUBLIC
REPORT VIA SOCIAL MEDIA.
&&
PPLocal storm report, Sep 22, 12:27 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1227 PM CDT SUN SEP 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN OLATHE 38.89N 94.81W
09/22/2019 M3.34 INCH JOHNSON KS BROADCAST MEDIA
&&
PPLocal storm report, Sep 22, 3:04 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
304 PM CDT SUN SEP 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 4 NW GRANDVIEW 38.94N 94.58W
09/22/2019 E4.00 INCH JACKSON MO PUBLIC
REPORT VIA SOCIAL MEDIA. STILL RAINING AT
TIME OF REPORT.
&&
PPLocal storm report, Sep 22, 3:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 PM CDT SUN SEP 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 4 S LEAWOOD 38.91N 94.62W
09/22/2019 M4.10 INCH JOHNSON KS PUBLIC
24 HR RAINFALL TOTAL. REPORT VIA SOCIAL
MEDIA.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:37 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Sep 21, 8:37 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 3 days |
| Sep 21, 8:37 PM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Sep 21, 8:37 PM CDT | River Flood Warning | EAX | Carroll | 3 days |
| Sep 21, 9:01 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| Sep 21, 10:31 PM CDT | Special Weather Statement | EAX | Atchison | 29 min |
| Sep 21, 11:10 PM CDT | Special Weather Statement | EAX | Atchison | 50 min |
| Sep 22, 12:00 AM CDT | Special Weather Statement | EAX | Nodaway | 45 min |
| Sep 22, 12:26 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt, Nodaway | 6 hr |
| Sep 22, 10:51 AM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| Sep 22, 11:59 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Sep 22, 11:59 AM CDT | River Flood Warning | EAX | Atchison, Holt | 40 hr |
| Sep 22, 12:32 PM CDT | River Flood Warning | EAX | Carroll | 59 hr |
| Sep 22, 1:27 PM CDT | River Flood Warning | EAX | Ray | 42 hr |
| Sep 22, 9:52 AM CDT | River Flood Warning | EAX | Johnson | 2 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.